Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 244, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 15, 2005, 3:01 PM CDT for Trousdale County, Wilson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 15, 2005, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 19 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 152001
SVROHX
TNC169-189-152030-
/O.NEW.KOHX.SV.W.0244.050815T2001Z-050815T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
301 PM CDT MON AUG 15 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN TROUSDALE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF HARTSVILLE
NORTHERN WILSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LEBANON
* UNTIL 330 PM CDT
* AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF LEBANON...
OR ABOUT 6 MILES SOUTH OF GALLATIN...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF LEBANON BY 320 PM CDT
9 MILES SOUTHWEST OF HARTSVILLE BY 330 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3641 8612 3620 8612 3622 8652 3631 8654
3628 8654 3627 8650 3633 8644 3630 8639
3634 8637 3630 8634 3637 8625 3641 8625
$$
JAOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:40 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 15, 2:40 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON AUG 15 2005 .DISCUSSION... LATEST ANALYSIS SHOWING MAIN FRONTAL BOUNDARY UP ACROSS THE SOUTHERN OH VALLEY...WITH ANOTHER WEAK PRE-FRONTAL OUTFLOW SITTING FROM NEAR BNA DOWN TO NEAR MEM. AIRMASS REMAINS QUITE UNSTABLE WITH DEWS AROUND 70. THUS...SCATTERED TSTMS DEVELOPING CWA-WIDE. OUTFLOW BOUNDARY ALREADY ACROSS THE AREA AND WARM SECTOR AIRMASS WILL KEEP SCATTERED SHWRS/STRMS GOING INTO THE EVENING BUT THINGS LIKELY TO CALM DOWN SOME THIS EVENING WITH LOSS OF STRONG HEATING. WILL HOWEVER KEEP CHANCE IN TONIGHT. MEAN WHILE...MAIN LL BOUNDARY UP NORTH WILL BEGIN SLOW PUSH SOUTHWARD LATE TONIGHT AS UL SHORTWAVE DROPS INTO THE REGION. FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE NORTHERN CWA LATE TOMORROW AFTERNOON...WITH DEEPER MOISTURE WELL IN PLACE JUST AHEAD. INSTABILITY ON TUESDAY LITTLE LESS THAN TODAY BUT WITH BETTER LL FORCING AND DEEPER MOISTURE ...WILL BUMP POPS INTO LIKELY CATEGORY. FRONTAL BOUNDARY...WITH VERY LITTLE UL SUPPORT...WILL WORK SLOWLY ACROSS THE CWA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MID-STATE SHOULD BEGIN TO SEE SOME DRYING NORTH WEDNESDAY NIGHT HOWEVER. AT THIS POINT...PLAN ON LEAVING SCATTERED POPS RUNNING THROUGH THAT PERIOD...GRADUALLY LEANING HIGHER POPS EAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 91 71 89 / 40 60 40 40 CLARKSVILLE 73 88 71 87 / 50 60 40 40 CROSSVILLE 69 86 67 83 / 30 60 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Aug 15, 5:30 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON AUG 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES... WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MORE STORMS ARE EXPECTED TUESDAY INTO WEDNESDAY IN ASSOCIATION WITH A WEAK FRONTAL BOUNDARY. AGAIN...SOME STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY INTO WEDNESDAY. GIRODO
In the hours before
Special weather statement, Aug 15, 2:10 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT MON AUG 15 2005 TNZ032-064-065-151945- DEKALB-PUTNAM-WHITE- 210 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS OVER NORTHEAST DEKALB COUNTY...MOVING INTO PUTNAM AND WHITE COUNTIES... AT ABOUT 205 PM...STRONG THUNDERSTORMS WITH GUSTY WINDS OF 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...WILL AFFECT PUTNAM AND WHITE COUNTIES THROUGH 2:45 PM. THE THUNDERSTORMS ARE MOVING EAST AT 15 TO 20 MPH. ORCHANIAN
Special weather statement, Aug 15, 2:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 229 PM CDT MON AUG 15 2005 TNZ008-027-152025- DAVIDSON-SUMNER- 229 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS OVER NORTHEAST DAVIDSON COUNTY...MOVING INTO SUMNER COUNTY... AT ABOUT 225 PM...STRONG THUNDERSTORMS WITH GUSTY WINDS OF 35 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...WILL AFFECT NORTHEAST DAVIDSON AND SUMNER COUNTY THROUGH 325 PM. THE THUNDERSTORMS ARE MOVING EAST AT 20 TO 25MPH. ORCHANIAN
Local storm report, Aug 15, 2:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
08/15/2005 WILLIAMSON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED A TREE DOWN.
0250 PM TSTM WND DMG LA VERGNE 36.00N 86.57W
08/15/2005 RUTHERFORD TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED TREES DOWN IN LA VERGNE.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 27 min |
| Aug 14, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Aug 14, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Aug 14, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 36 min |
| Aug 14, 8:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 30 min |
| Aug 15, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 40 min |
| Aug 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Aug 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 39 min |
| Aug 15, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 26 min |
| Aug 15, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Aug 15, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Aug 15, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 33 min |
| Aug 15, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 32 min |
| Aug 15, 5:35 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.